MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A UR-5; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A UR-5; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP376H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: what was the size of the needle used? vicryl ur-5 vcp376 lot #qhmjxm exp.6/30/2025.Was more than half the needle retained in the patient? no.Where is the needle retained; in what structure? fascia off iliac crest.Are there plans to remove the retained needle piece? no.Could you please provide the procedure name? xi laparoscopic assisted right partial nephrectomy.Patient¿s current status? great.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 275 g/m.
 
Event or Problem Description
It was reported that a patient underwent a nephrectomy surgery on (b)(6) 2021 and suture was used.During the procedure, per user facility medwatch form, mw5099954, "surgeon was using the suture when part of the needle broke at approximately 1400 in operating room 10.Surgeon was aware that part of the needle remained inside of the patient.Surgeon attempted to retrieve item, but item was not found.Surgeon determined it would be more traumatic to the patient to dissect tissue to remove the needle.At closing of procedure, another attempt was made to locate item.Item was still not found.Device is not available for return.Additional information was requested.

Brand Name
VCL+ VIO 27IN 0 S/A UR-5
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11737916
Report Number2210968-2021-03911
Device Sequence Number16901357
Product Code GAM
UDI-Device Identifier10705031052895
UDI-Public10705031052895
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberVCP376H
Device Catalogue NumberVCP376H
Device Lot NumberQHMJXM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1